Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 433, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Oct 11, 2006, 5:57 PM EDT for Haralson County, Georgia. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 11, 2006, 5:57 PM EDT (21:57 UTC)
- Expired
- Oct 11, 2006, 6:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Haralson County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 11, 6:15 PM EDT | TSTM WND DMG | Buchanan, GA | TWO TREES DOWN...ONE FELL ON POWER LINES KNOCKING THEM DOWN. |
| Oct 11, 6:15 PM EDT | HAIL 0.75 | Buchanan, GA | DIME TO PENNY SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 112157 SVRFFC GAC143-112230- /O.NEW.KFFC.SV.W.0433.061011T2157Z-061011T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 557 PM EDT WED OCT 11 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARALSON COUNTY IN NORTHWEST GEORGIA * UNTIL 630 PM EDT * AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF FELTON...MOVING EAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUCHANAN. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3390 8538 3375 8536 3379 8507 3391 8507 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 3:17 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Oct 11, 3:17 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 317 PM EDT WED OCT 11 2006 .SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT) COLD FRONT APPROACHING THIS AFTERNOON SHOULD PUSH THROUGH A LARGE PART OF NORTH AND CENTRAL GEORGIA OVERNIGHT. INSTABILITY IS MARGINAL OUT AHEAD OF THIS FRONT WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS EXPECTED TO PERSIST ALONG AND AHEAD THE FRONT THROUGH THIS EVENING. THE NEXT SHORTWAVE ROTATING AROUND THE DEEP UPPER LOW CENTERED OVER THE WESTERN GREAT LAKES SWEEPS INTO THE OHIO VALLEY THURSDAY EVENING...BRUSHING THE TENNESSEE VALLEY. THIS WILL HELP TO PUSH A REINFORCING WAVE OF COLD AIR INTO THE STATE. THICKNESS VALUES INDICATE THAT THIS WILL BE THE COLDEST AIR BY FAR THAT HAS PUSHED INTO THE STATE SO FAR THIS SEASON. AIRMASS IS PRETTY DRY AS THIS SHORTWAVE AND FRONT PUSH THROUGH...BUT THERE IS A SLIGHT CHANCE THAT A SYSTEM THIS VIGOROUS COULD SQUEEZE OUT SOME SHOWERS. WILL KEEP POPS ISOLATED FOR THURSDAY AFTERNOON AND EVENING. TODAY SHOULD BE THE LAST DAY WE SEE ABOVE AVERAGE TEMPERATURES...AT LEAST UNTIL SOMETIME OUT TOWARD DAYS 6 AND 7 IN THE EXTENDED FORECAST. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) VERY DRY AND COOL AIRMASS DOMINATE THE WEEKEND PORTION OF THE EXTENDED FORECAST PERIOD. SATURDAY MORNING SHOULD SEE AT LEAST A SCATTERED FROST ACROSS NORTH GEORGIA. NORTHWEST UPPER FLOW...SURFACE HIGH PRESSURE AND A VERY DRY LOW LEVEL AIRMASS KEEP THE REGION COOL AND DRY THROUGH THE WEEKEND. CHANCE OF RAIN BACK INTO THE FORECAST FOR THE BEGINNING OF NEXT WEEK. UPPER FLOW WEAK NORTHWESTERLY BECOMING SOUTHWESTERLY AS WE MOVE THROUGH THE WEEK. UPPER LOW OVER THE SOUTHWESTERN U.S. BEGINS LIFTING NORTHEASTWARD AS IT MOVES OUT ONTO THE PLAINS. TEMPERATURES WILL BE MODERATING THROUGH THE PERIOD... APPROACHING SEASONAL NORMALS FOR THE MONTH. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 56 77 47 63 / 30 10 20 10 ATLANTA 58 72 46 60 / 30 10 20 10 BLAIRSVILLE 51 69 40 58 / 40 20 20 5 CARTERSVILLE 52 71 41 62 / 30 20 20 5 COLUMBUS 59 79 52 66 / 20 10 20 10 GAINESVILLE 58 73 44 61 / 40 10 20 5 MACON 60 80 50 66 / 20 5 10 10 ROME 55 70 44 62 / 30 20 20 5 PEACHTREE CITY 55 74 46 62 / 20 10 20 10 VIDALIA 61 80 56 71 / 20 5 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Oct 11, 11:00 AM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EDT WED OCT 11 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1100 AM EDT WED OCT 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA LATE THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A WEAK COLD FRONT ALONG THE MISSISSIPPI RIVER VALLEY AROUND MIDDAY WILL CONTINUE MOVING RAPIDLY EAST THIS AFTERNOON. THE FRONT WILL ENTER NORTHWEST GEORGIA EARLY THIS EVENING WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AHEAD AND ALONG THE FRONT. THE FRONT WILL CONTINUE TO SWEEP THROUGH NORTH AND CENTRAL GEORGIA TONIGHT WITH THE SHOWERS AND THUNDERSTORMS ENDING AFTER MIDNIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WITH THE ISOLATED THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS UP TO 40 MPH IN THE STRONGER STORMS. .DISCUSSION... MOST OF THE UPPER LEVEL DYNAMICS AND STRONGEST INSTABILITY INDICES WILL STAY NORTH AND NORTHEAST OF GEORGIA. CAPES GENERALLY RANGING FROM 400 TO 600 AND LIFTED INDICES OF MINUS 2 AHEAD AND ALONG THE FRONT WILL PRODUCE ISOLATED THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS NORTH AND CENTRAL GEORGIA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.. 16
In the hours before
Special weather statement, Oct 11, 4:17 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 417 PM EDT WED OCT 11 2006 GAZ001-002-112045- 417 PM EDT WED OCT 11 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN DADE AND WALKER COUNTIES UNTIL 445 PM EDT... AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 5 MILES NORTHWEST OF TRENTON TO RISING FAWN...MOVING EAST AT 40 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS DADE AND WALKER COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RISING FAWN...CLOUDLAND STATE PARK...TRENTON...NEW ENGLAND...HINKLES...HIGH POINT...WILDWOOD... LOOKOUT MOUNTAIN...CHATTANOOGA VALLEY...CHICKAMAUGA...ROSSVILLE AND FAIRVIEW.
Special weather statement, Oct 11, 4:44 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 444 PM EDT WED OCT 11 2006 GAZ002>004-112115- 444 PM EDT WED OCT 11 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN WALKER...WHITFIELD AND CATOOSA COUNTIES UNTIL 515 PM EDT... AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ROSSVILLE TO NOBLE...MOVING EAST AT 40 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WALKER...WHITFIELD AND CATOOSA COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROCK SPRING...HIGH POINT...NOBLE...LOOKOUT MOUNTAIN...FAIRVIEW...CHICKAMAUGA... CHATTANOOGA VALLEY...ROSSVILLE...LAKEVIEW...FORT OGLETHORPE... BOYNTON...GRAYSVILLE...INDIAN SPRINGS...DALTON AND ROCKY FACE.
Special weather statement, Oct 11, 4:58 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 458 PM EDT WED OCT 11 2006 GAZ011-019-112130- 458 PM EDT WED OCT 11 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN FLOYD AND CHATTOOGA COUNTIES UNTIL 530 PM EDT... AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST WEST OF CHATTOOGAVILLE...MOVING EAST AT 40 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS FLOYD AND CHATTOOGA COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHATTOOGAVILLE... LYERLY...COOSA...HOLLAND...JAMES H. FLOYD STATE PARK...TIDINGS...ROME AND ARMUCHEE.
Special weather statement, Oct 11, 5:36 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 536 PM EDT WED OCT 11 2006 GAZ005-006-112200- 536 PM EDT WED OCT 11 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN FANNIN AND MURRAY COUNTIES UNTIL 600 PM EDT... AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CISCO...MOVING EAST AT 35 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS FANNIN AND MURRAY COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TENNGA...GREGORY...CRANDALL... CISCO AND OASIS.
Special weather statement, Oct 11, 5:41 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 541 PM EDT WED OCT 11 2006 GAZ030-041-112230- 541 PM EDT WED OCT 11 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN HARALSON AND POLK COUNTIES UNTIL 630 PM EDT... AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF ESOM HILL...MOVING EAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS HARALSON AND POLK COUNTIES THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ESOM HILL...BUCHANAN...FELTON... DRAKETOWN...VAN WERT AND ROCKMART.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 6:27 PM EDT | Tornado Warning | FFC | Carroll, Haralson, Paulding | 33 min |
| Oct 11, 6:48 PM EDT | Tornado Warning | FFC | Douglas | 27 min |
| Oct 11, 7:11 PM EDT | Tornado Warning | FFC | Cobb, Fulton | 34 min |
| Oct 11, 7:31 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.